Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 198, NWS Nashville, TN

July 4, 2012Cheatham County, Dickson County, Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2012, 5:17 PM CDT for Cheatham County, Dickson County, Montgomery County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 5:17 PM CDT (22:17 UTC)
Expired
Jul 4, 2012, 5:45 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:22 PM CDTTSTM WND DMG10 Sse Clarksville, TNSEVERAL TREES DOWNED ACROSS SOUTHERN PORTIONS OF THE COUNTY...RESULTING IN POWER OUTAGES. ONE HOME ON POST ROAD RECIEVED DAMAGE AFTER A TREE FELL ON IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS54 KOHX 042217
SVROHX
TNC021-043-125-042245-
/O.NEW.KOHX.SV.W.0198.120704T2217Z-120704T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  SOUTH CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 517 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR CLARKSVILLE...MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN CHEATHAM COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3626 8705 3621 8732 3646 8732 3647 8721
TIME...MOT...LOC 2217Z 346DEG 9KT 3642 8724

$$

FORECASTER:31
1 follow-up statement
364 
WWUS54 KOHX 042229
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT WED JUL 4 2012

TNC021-043-125-042245-
/O.CON.KOHX.SV.W.0198.000000T0000Z-120704T2245Z/
DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
529 PM CDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONTGOMERY...NORTHWESTERN CHEATHAM AND NORTHEASTERN DICKSON COUNTIES
UNTIL 545 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF CLARKSVILLE...
MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  ASHLAND CITY.

LAT...LON 3645 8720 3626 8705 3621 8732 3638 8732
TIME...MOT...LOC 2229Z 346DEG 9KT 3639 8723

$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:59 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 4, 1:59 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT WED JUL 4 2012

.DISCUSSION...
TEMPS HAVE PUSHED WELL INTO THE 90'S AT MANY LOCATIONS ACROSS
MIDDLE TENNESSEE WITH UPPER 80S ON THE PLATEAU. SHOULD SEE SOME
TEMPS TOP OUT AT A FEW LOCATIONS AROUND 100 INTERSTATE 65 WEST.
BEGINNING TO SEE ACTIVITY DEVELOPING OVER FAR SOUTHERN ILLINOIS
AND FAR WESTERN KENTUCKY. I LOOK FOR THIS ACTIVITY TO MOVE
SOUTHEASTWARD WITH SCATTERED DEVELOPMENT IN NORTHWEST MIDDLE
TENNESSEE AFTER 20Z. EXPECT WE WILL SEE ISOLATED TO SCATTERED
STORMS IN THE VICINITY OF NASHVILLE BY 23Z IF NOT BEFORE. A FEW
STORMS COULD PRODUCE WET MICROBURSTS WITH STRONG GUSTY WINDS DUE
TO WATER LOADING. ALSO...BEGINNING TO SEE SOME DEVELOPMENT OVER
SOUTHEASTERN MIDDLE TENNESSEE DOWN INTERSTATE 24 IN GRUNDY COUNTY.

WE WILL HAVE A CHANCE FOR STORMS TONIGHT ALL AREAS BUT WILL RUN
A LITTLE HIGHER POPS OVER THE SOUTH AND EAST. WILL KEEP THE HEAT
ON THROUGH THE WEEKEND WITH A SLIGHT CHANCE FOR STORMS EACH
PERIOD. HAVE INCREASED POPS BEGINNING ON SUNDAY AS FRONTAL SYSTEM
GETS CLOSER TO THE MID STATE AS IT DROPS DOWN INTO THE OHIO
VALLEY. THE FRONT IS STRETCHED WEST TO EAST ACROSS CENTRAL AND
SOUTHERN KENTUCKY AT 12Z MONDAY. MANUAL PROGS HAVE FRONT ALONG THE
ALABAMA BORDER BY 12Z TUESDAY. THE FRONT WILL KNOCK TEMPS DOWN
CLOSER TO THE 30-YEAR CLIMATIC NORMALS BEGINNING ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      74  99  75 100 /  20  20  20  10
CLARKSVILLE    73  98  73 100 /  20  20  20  05
CROSSVILLE     70  92  68  94 /  30  20  20  20
COLUMBIA       74  99  74  99 /  30  20  20  20
LAWRENCEBURG   72  99  73  99 /  30  20  20  20
WAVERLY        72  98  73 100 /  20  20  20  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Jul 4, 5:40 AM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CDT WED JUL 4 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-051045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
540 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF HOT TEMPERATURES AND HUMIDITY WILL PRODUCE HEAT
INDICES OF 100 TO 105 DEGREES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT TEMPERATURES AND HUMIDITY ARE EXPECTED TO PRODUCE HEAT INDICES
OF 100 TO 105 DEGREES THROUGH FRIDAY. ISOLATED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

In the hours before

Special weather statement, Jul 4, 4:23 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
423 PM CDT WED JUL 4 2012

TNZ006-007-042145-
MONTGOMERY-ROBERTSON-
423 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND ROBERTSON
COUNTIES...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF GUTHRIE...OR 13 MILES NORTHWEST
OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3655 8666 3641 8695 3664 8733 3665 8730
      3664 8719 3665 8677

31
Special weather statement, Jul 4, 4:49 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT WED JUL 4 2012

TNZ006-007-026-042215-
CHEATHAM-MONTGOMERY-ROBERTSON-
449 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...MONTGOMERY AND
ROBERTSON COUNTIES...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORM 6 MILES SOUTH OF GUTHRIE...OR 8
MILES EAST OF CLARKSVILLE...MOVING SOUTH AT 25 MPH.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3665 8692 3641 8675 3634 8755 3634 8758
      3664 8764

31
Local storm report, Jul 4, 5:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
07/04/2012                   MONTGOMERY         TN   LAW ENFORCEMENT

            REPORTS OF A FEW TREES DOWNED ACROSS THE CITY ALONG WITH
            TREE LIMBS DOWNED.

&&

31
Special weather statement, Jul 4, 5:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
513 PM CDT WED JUL 4 2012

TNZ006-007-023-025-026-042245-
CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-
513 PM CDT WED JUL 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON...
MONTGOMERY AND ROBERTSON COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF CLARKSVILLE...MOVING
SOUTH AT 10 MPH.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY RAINFALL
...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3653 8696 3624 8698 3616 8756 3650 8761

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:23 PM CDTSpecial Weather StatementOHXRobertson22 min
Jul 4, 4:49 PM CDTSpecial Weather StatementOHXMontgomery, Robertson26 min
Jul 4, 5:13 PM CDTSpecial Weather StatementOHXCheatham, Montgomery32 min
Jul 4, 5:21 PM CDTSpecial Weather StatementOHXBedford54 min
Jul 4, 5:24 PM CDTSpecial Weather StatementOHXRutherford36 min
Jul 4, 6:38 PM CDTSpecial Weather StatementOHXCannon37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.